Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 280, NWS Nashville, TN

July 25, 2009Fentress County, Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2009, 4:45 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2009, 4:45 PM CDT (21:45 UTC)
Expired
Jul 25, 2009, 5:00 PM CDT
In force
15 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Fentress County, TN, Pickett County, TN

The radar

The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 252145
SVROHX
TNC049-137-252200-
/O.NEW.KOHX.SV.W.0280.090725T2145Z-090725T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTH CENTRAL FENTRESS COUNTY...OR 9 MILES NORTHEAST OF
  JAMESTOWN...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

LAT...LON 3642 8485 3655 8500 3662 8492 3661 8478
      3651 8472
TIME...MOT...LOC 2146Z 263DEG 20KT 3655 8484

$$

ROSE
1 follow-up statement
000 
WWUS54 KOHX 252157
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT SAT JUL 25 2009

TNC049-137-252208-
/O.EXP.KOHX.SV.W.0280.000000T0000Z-090725T2200Z/
FENTRESS TN-PICKETT TN-
457 PM CDT SAT JUL 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES WILL EXPIRE AT 500 PM CDT...

LAT...LON 3642 8485 3655 8500 3662 8492 3661 8478
      3651 8472
TIME...MOT...LOC 2158Z 263DEG 20KT 3656 8476

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:42 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 2:42 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT SAT JUL 25 2009

.DISCUSSION...
WILL GENERALLY GO WITH A EURO/NAM/GFS MODEL CONSENSUS THRU FORECAST
PERIOD.

FORECAST QUANDARIES...TIMING OF COLD FRONTAL MOVEMENT TOWARD MID
STATE TONIGHT AND THROUGH THE MID STATE ON MON THE KEY IN UPCOMING
FORECAST. AS OF THIS TIME...EXPECT FRONT TO BE JUST NORTH OF THE MID
STATE BY 12Z SUN. WILL MENTION ISOLATED CONVECTION THIS EVENING WITH
SCATTERED SHOWERS/TSTMS AFTER MIDNIGHT. COLD FRONT SHOULD BE
POSITIONED ACROSS THE MID STATE BY SUN EVENING. WILL GO WITH CHANCE
POPS FOR SUN ACROSS THE ENTIRE MID STATE WITH HIGHEST VALUES NORTH.

COLD FRONT SLIPS OUT OF THE MID STATE SUN NIGHT AND MON AS UPPER
TROUGH AXIS MOVES EAST. EXPECTED TO BE MORE ISOLATED SHOWERS/TSTMS
SUN NIGHT JUST BEHIND FRONT DUE TO POST FRONTAL MOISTURE CONVERGENCE.
WILL GO WITH ISOLATED POPS ON MON...AS I AM CAUTIOUS IN GFS/NAM
CLEARING US OUT ON MON AS IT MOVES THE FRONT WELL SOUTH OF THE
AREA AND THUS LEANING TOWARD A MORE REASONABLE EURO SOLUTION IN
THIS CASE.

BOUNDARY TO THE SOUTH SEEMS TO FIZZLE ON TUE AS BERMUDA HIGH
STRENGTHENS. HOWEVER...ANOTHER BOUNDARY APPROACHES FROM THE NORTH
THROUGH MID-WEEK THEN ENTERS THE NW OF THE MID STATE POSSIBLY LATER
ON THU. THIS PROCESS ALONG WITH A MORE LESS LONG-WAVE MID LEVEL TO
UPPER LEVEL TROUGH WILL KEEP MEAN MOISTURE AXIS IN THE IMMEDIATE
VICINITY FROM MID-WEEK INTO THE WEEKEND AND THUS WILL CONTINUE POPS
THROUGH THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  85  67  88 /  30  50  20  20
CLARKSVILLE    70  82  64  88 /  30  50  20  20
CROSSVILLE     65  77  64  81 /  30  40  30  20
COLUMBIA       69  85  67  87 /  20  40  20  20
LAWRENCEBURG   70  85  67  87 /  20  30  30  20
WAVERLY        70  83  65  88 /  30  50  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/JBW
Hazardous weather outlook, Jul 25, 9:55 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CDT SAT JUL 25 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
955 AM CDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT. A FEW REPORTS OF DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A
COLD FRONT MOVES INTO MIDDLE TENNESSEE. THE FRONT IS EXPECTED TO
BECOME STATIONARY SOUTH OF MIDDLE TENNESSEE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:52 PM CDTSevere Thunderstorm WarningOHXFentress, Overton23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.